MAUDE Adverse Event Report: BAXTER MEDICAL SYSTEMS GMBH + CO. KG OPERATING TABLE TRUSYSTEM 7000 U (DV); TABLE, OPERATING-ROOM, ELECTRICAL

BAXTER MEDICAL SYSTEMS GMBH + CO. KG OPERATING TABLE TRUSYSTEM 7000 U (DV); TABLE, OPERATING-ROOM, ELECTRICAL
Model Number 1723633
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Photographs of the device taken by the baxter service technician show the battery burned and caused a fire inside the table housing with smoke development.Further investigation identified the battery was incorrectly installed a couple of days before the event occurred.Following this a collision was possible between the battery and a movable part of the operating table.This collision caused a short circuit inside the battery and a thermal destruction of the battery.The service manual of the operating table indicates clearly the correct installation procedure and to pay attention for the correct installation of the battery.
 
Event or Problem Description
The customer reported the trusystem 7000 operating table caught on fire leading to smoke in the operating room (or) while a patient was on the table.In this event, a scrub tech reported difficulty breathing at the time of the event and required medical intervention (use of inhalers) to preclude permanent impairment of body function or permanent damage to body structure.The event was temporarily life threatening to the patient and caregivers exposed to the fire and smoke (potentially oxygen rich environment and/or flammable gases present), and therefore, will be considered a serious injury.This report was filed in our complaint handling system as complaint #(b)(4).

Brand Name
OPERATING TABLE TRUSYSTEM 7000 U (DV)
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
BAXTER MEDICAL SYSTEMS GMBH + CO. KG
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM  07318
Manufacturer Contact
frances coote
carl zeiss strasse 7-9
saalfeld thuringen 07318
GM   07318
MDR Report Key16885412
Report Number3007143268-2023-00012
Device Sequence Number6173786
Product Code GDC
UDI-Device Identifier00887761967519
UDI-Public887761967519
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1723633
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Initial Report FDA Received Date05/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown